MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER PST GEL AND LITHIUM HEPARINN (LH) BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER PST GEL AND LITHIUM HEPARINN (LH) BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 367964
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported the bd vacutainer® pst¿ gel and lithium heparinn (lh) blood collection tubes experienced erroneous results.The following information was provided by the initial reporter.It was reported that there are erroneous results.So we order item number 02-687-104 blood tube pst and one of my lab scientist came across a problem with a specific lot number of these tubes which is 0100300 and we have 9 packs of these tubes with this lot number.Something is wrong with the tubes and the lab results are coming up insanely wrong when these specific lot number of tubes are being tested.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.10.Device available for eval?: yes.D.10.Returned to manufacturer on: 12/22/2020.H.6.Investigation: bd received 1269 samples and no photos for evaluation.In addition, retention samples of the incident lot were selected from bd inventory for evaluation.No difficulties were encountered during blood collection and all tubes appeared to exhibit proper fill.Bd was able to confirm the reported condition in the clinical testing conducted.The customer¿s reported concern was replicated in a single retain sample.In addition, customer samples and retention samples were tested for additive abnormalities.All testing was within specification with no abnormalities identified.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint has been confirmed for erroneous results based on the clinical testing performed.A root cause could not be determined.
 
Event or Problem Description

Brand Name
BD VACUTAINER PST GEL AND LITHIUM HEPARINN (LH) BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
MDR Report Key11120479
Report Number1917413-2020-01286
Device Sequence Number3950460
Product Code JKA
UDI-Device Identifier50382903679640
UDI-Public50382903679640
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K945952
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model Number367964
Device Catalogue Number367964
Device Lot Number0100300
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/22/2020
Initial Date Received by Manufacturer 12/09/2020
Supplement Date Received by Manufacturer04/13/2021
Initial Report FDA Received Date01/05/2021
Supplement Report FDA Received Date04/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1